MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 23GA 1-1/2IN BNS TW; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 23GA 1-1/2IN BNS TW; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 304142
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported by customer that the debris found inside the needle casing.Verbatim: debris found inside the needle casing supplier product #: 304142 lot #: 4331011 customer response on 03-jun-2025.Can you please provide an exact date of event? 5/28/2025.
 
Additional Manufacturer Narrative
(b)(4), follow up for device evaluation: debris was reported inside the needle casing.To support the investigation, one unpackaged sample and one photograph were submitted for evaluation by the quality team.A visual inspection was conducted, revealing an epoxy drip on the needle hub.The photograph confirmed the condition observed in the received sample.No additional defects or irregularities were identified.This issue can occur during the assembly process if a jam occurs at the cannulator.A device history record (dhr) review was completed for material number 304142, lot 4331011.The review found no quality issues during the production of this lot that could have contributed to the reported condition.No related quality notifications were identified.All manufacturing processes and final inspections were performed in accordance with specification requirements.The sample will be shared with production associates to raise awareness.To date, no similar incidents have been reported for this lot.Based on the investigation and analysis of the returned sample, the customer-reported condition has been confirmed.

Brand Name
NEEDLE 23GA 1-1/2IN BNS TW
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22162616
Report Number1911916-2025-00398
Device Sequence Number18313615
Product Code FMI
UDI-Device Identifier00382903041428
UDI-Public(01)00382903041428(11)241126(17)291130(10)4331011
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number304142
Device Lot Number4331011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date06/07/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown